Alert archive / Idaho / Wind Advisories in 2024

Wind Advisory 21, NWS Boise, ID

October 23, 20246 counties in Idaho

NWS Boise, ID issued this wind advisory at Oct 23, 2024, 10:21 AM MDT for 6 counties in Idaho. It took effect at Oct 23, 2024, 6:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2024, 10:21 AM MDT (16:21 UTC)
In effect from
Oct 23, 2024, 6:00 PM MDT
Expired
Oct 24, 2024, 12:00 AM MDT
In force
6 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 4.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2024-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2024-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

916 
WWUS75 KBOI 231621
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
1021 AM MDT Wed Oct 23 2024

IDZ014-015-240300-
/O.NEW.KBOI.WI.Y.0021.241024T0000Z-241024T0300Z/
Upper Treasure Valley-Southwest Highlands-
Including the cities of Boise, Riddle, Murphy Hot Springs,
Grasmere, and Mountain Home
1021 AM MDT Wed Oct 23 2024

...WIND ADVISORY IN EFFECT FROM 6 PM TO 9 PM MDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected along the cold front. Strongest near Mountain Home.

* WHERE...Southwest Highlands and Upper Treasure Valley.

* WHEN...From 6 PM to 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IDZ016-030-240600-
/O.NEW.KBOI.WI.Y.0021.241024T0300Z-241024T0600Z/
Western Magic Valley-Southern Twin Falls County-
Including the cities of Twin Falls, Jerome, Hollister, and
Rogerson
1021 AM MDT Wed Oct 23 2024

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT MDT 
TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected 
  along the cold front.

* WHERE...Southern Twin Falls County and Western Magic Valley.

* WHEN...From 9 PM this evening to midnight MDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

KA
2 follow-up statements
322 
WWUS75 KBOI 240238
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
838 PM MDT Wed Oct 23 2024

IDZ014-015-240345-
/O.EXP.KBOI.WI.Y.0021.000000T0000Z-241024T0300Z/
Upper Treasure Valley-Southwest Highlands-
Including the cities of Murphy Hot Springs, Riddle, Grasmere,
Mountain Home, and Boise
838 PM MDT Wed Oct 23 2024

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Wind speeds have decreased below advisory criteria.

$$

IDZ016-030-240600-
/O.CON.KBOI.WI.Y.0021.241024T0300Z-241024T0600Z/
Western Magic Valley-Southern Twin Falls County-
Including the cities of Hollister, Jerome, Twin Falls, and
Rogerson
838 PM MDT Wed Oct 23 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...West winds near 30 mph with gusts to 55 mph expected along 
  a cold front.

* WHERE...Southern Twin Falls County and Western Magic Valley.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

LC
166 
WWUS75 KBOI 240544
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
1144 PM MDT Wed Oct 23 2024

IDZ016-030-240645-
/O.EXP.KBOI.WI.Y.0021.000000T0000Z-241024T0600Z/
Western Magic Valley-Southern Twin Falls County-
1144 PM MDT Wed Oct 23 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

Winds have weakened behind the cold front but will remain gusty 
overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Oct 23, 3:02 AM MDT, 7 hours 19 minutes earlier.

Area forecast discussion, Oct 23, 3:02 AM MDT, 7 hours 19 minutes before
Area Forecast Discussion
National Weather Service Boise ID
302 AM MDT Wed Oct 23 2024

.SHORT TERM...Today through Friday night...A shortwave trough
will move through this afternoon, bringing a cold front with
gusty winds, mountain snow, and widespread rain to the region.
Snow levels will drop from 7000-8000 feet to 5000-6000 feet by
Thursday morning, however snow accumulations will be minimal and
melt later Thursday morning. Snow totals will be less than 1-2
inches above 6000 feet while rainfall totals will range from
0.10-0.25 inches of rain by Thursday morning. Boise has about
an 80% chance of greater than a tenth of an inch of rain by
10pm MDT.

Winds will increase with the frontal passage in the late
evening, with sustained speeds anywhere from 20-30 mph with
brief gusts around 8-10 pm MDT up to 40-45 mph, mainly in the
Magic Valley. Morning lows will be right around or below
freezing by Thursday morning, with most valley locations seeing
a frost. Temperatures will be around 5-10 degrees below normal
tomorrow after the frontal passage, but then will increase on
Friday as the upper level ridge of high pressure builds into the
region.

.LONG TERM...Saturday through Wednesday...A ridge of high
pressure will continue to build over the West Coast this
weekend, bringing temperatures nearly 5-10 degrees above normal
with highs near 70 on Saturday in Boise. Unsettled conditions
will then return late Sunday, with a long wave trough move
through the area on Monday and Tuesday. This will bring much
colder temperatures with widespread precipitation. Lower snow
levels will bring snow accumulations to the mountains. A weak
ridge will briefly build in late Tuesday-Wednesday morning, with
good model agreement on another system moving into the region
late Wednesday. Model agreement with cluster solutions and
deterministic models remains high on the general pattern, with
some differences in timing and amplitude of successive troughs.

&&

.AVIATION...VFR. High clouds tonight. Cold frontal passage will
bring areas of MVFR/IFR conditions along with rain and mountain
snow Wednesday afternoon and evening. Mountains obscured in low
clouds and precipitation. Surface winds: variable less than 10
kt becoming NW 10-20 kt with gusts to 30-35 kt after 24/22Z.
Winds aloft at 10kft MSL: generally W-SW 25-35 kt.

KBOI...VFR with high clouds. Cold frontal passage expected
Wednesday evening between 24/00Z-24/03Z will bring MVFR
conditions in rain, along with wind gusts up to 30 kts. Variable
winds 5 kt or less overnight, becoming W-NW 8-12 kt after
24/22Z.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise

Interact with us via social media:
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...SA
LONG TERM....SA
AVIATION.....SA

Nearby

Wind Advisories in Idaho, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.